New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Got my meds sorted out, changed doctors as well
8 Replies
axxie - August 26

Hey fibro group. How I ached alot and how I had problems deciding if I should return to work. Well I have changed doctors many a times. If one doesn't work for you, walk away and get another. Hard I understand and sometimes it takes time, somedays I felt I didn't have the time, because I ached so much.

It's a vicious cycle to have fibro, you want to be normal and do everything that other people are doing who are not in pain.

Some days we feel better and other days we feel like throwing the towel. The one thing you have to keep in mind is to rest and pace yourself.

It took me time to understand what that meant, and to tell you the truth, I don't think I fully understand my fibro or how I react to the pain.

Anyway, I was quite happy to have changed doctors, I now have two male doctors who don't seem to have any problems in trying new things to help you along.

One firmly believes that hormone is one of the answer and the other beleives in giving you medication that work.

I am now on progesterone, wow what a difference, then they checked my T's in my thyroid, my prescription was changed and again it gave me just enough of a lift, to say I can get up in the morning and I'm not aching all the time.

Progesterone with attention to details by way of blood test has given me a new lease on life. The other doctor has weaned me off of all medicine that contained an anti-depressant, it was hard, my friends but I was committed to help myself. Now I'm on Ralivia for the pain, it's a god send (tramadol) samething, couple with a real sleeping pill, my body is actually resting better and thus in turn I feel less pain.

Don't get me wrong, I still ache, but less of it, as for the exercise that one is hard to do, but I try to keep up. I

I am now working four days a week full days, I still strugle when the afternoon come around, but it's getting easier.

I don't know how long this new regime will work for me, as I already know, medication can do wonders, but alas our bodies do fool us and don't respond as well after you've been using the same meds for a long time.

I hope each one of you are working hard at finding some pain free days.

Keep your posting, we all learn from each other.

 

Noca - August 26

What meds you on now Axxie?

 

Stacey373 - August 26

Hi Axxie! I started using a progesterone cream to help with the horrible symptoms of my periods. It's a cream that you rub on the back of your knees and the insides of the elbows and I use for a few days or so every month when I'm on my cycle. So far, it's only been 2 months, but I honestly think this stuff is helping me ALOT! I'm surprised that something so simple would help me so much! I'm glad the progesterone is helping you too.

I'm wondering why the doctors would take you off the anti-depressants? what's the reason for this? I really think that an anti-depressant is one of the most important medications we take...so I don't understand why they would have you quit taking them.

Just curious....Take Care, Stacey :o)

 

mm30 - August 26

i'm finding this very interesting about the progesteron cream. ive been looking up hormone imbalances and i'm beginning to think it may be big factor. i definatley feel worse around my periods. i was thinking of asking doc on next appointment to check my hormone levels. have any of you had this done? ive been on the pill since i was sixteen and im now 30. i wanted to come off but my dr adviced me that it may not be a good time to do this. 14 years is a long time i think that alot of what i experience may be side affects from the pill.
there are so many pills out there with so many strengths and variations of hormone progesten, estrogen and testosterone. but i have to wonder why do docs not do a hormone check before deciding what to put you on.is it just to time consuming and costly? i dont mind paying :( i have had drs in the passed who literally have just written the prescriptiona and not even so much as taken my blood pressure. any way off on a tangent i seriously think my hormone levels are playing a big part in my fibro. im gonna check out this cream and see if its available over here.
axxie i hope you continue to feel better. im back to work on monday too i'm a bit nervous about being able to keep up but i know it will be good for me to get out there to do and focus on what im good at.
M

 

axxie - August 26

Hey Noca and Stacey

The meds that I am on:

Temazepam belongs to the class of medications called benzodiazepines. It is used for the treatment of short-term sleeping problems associated with difficulty falling asleep, frequent awakenings during the night, or early morning awakenings. It works by slowing down the central nervous system.

Then there's the pain medication, Ralivia
Tramadol belongs to a group of medications called opioid analgesics. It is used to manage moderate to moderately severe pain for people who need several days or more of pain control. It decreases pain by working on the central nervous system.

Then I take compound progesterone cream it helps with to relieve anxiety, improves memory, protects brain cells, and even prevents epileptic seizures. It promotes respiration, and has been used to correct emphysema. In the circulatory system, it prevents bulging veins by increasing the tone of blood vessels, and improves the efficiency of the heart. It reverses many of the signs of aging in the skin, and promotes healthy bone growth. It can relieve many types of arthritis, and helps a variety of immunological problems.

Hence the anti-depressant are not needed....

Hope it helps you chart a new way of seeing what fibro is and what can be done that is different then using anti-depressant.

 

Stacey373 - August 26

MM30- I would suggest talking to your doctor before using the progesterone cream. You don't want your body absorbing too many hormones.

The reason my doctor suggested that I try using it is because I can't take any kind of birth control. First of all, I'm 37 years old and I smoke....not good to take BC pills on top of those things. Second, every time I've tried to take any kind of birth control, they make me really sick and I get horrible side effects. I don't know why, but I must be very sensitive to hormones.

With the cream I get to control how much is going into my body and it's only for a few days a month instead of every day.

I don't know...maybe talk to your doctor about stopping the BC and only using the progesterone cream. But then you would have to use something else for birth control unless you're planning to get pregnant in the near future :o) Or even try switching your birth control to something different....maybe do some research and see what might be better for you? Take Care, Stacey :o)

 

mm30 - August 26

hi stacey, ya i will i would never start anything without talking to her first (gp)

i think you can only get it here on prescription anyway and i need to make sure its what i need i may have sufficient levels in progesterone and lacking in other hormones like possibley testosterone which could explain low libido and low moods. i know with the pill that i am on (yasmin) it tricks the body into thinking its in the early stages of pregnancy which im fairly certain is a time when progesterone is high. Of course taking this into account its a synthetic hormone (pregestin) that comes from the pill so i dont know if it makes a difference.
maybe a mini pill is an option. mother hood isnt unfortunatley at the moment.

i was sorry to read your other post stacey and that you are having a bit of trouble on your hands.
hope you find some joy.

axxie sorry to cut in on your post :S just some of the things you were saying makes so much sense and hit home with me and have me thinking and researching.

M

 

Stacey373 - August 27

Hi Axxie, I apologize for cutting in on your post too!

MM- I would definitely talk to your doctor about changing your BC or trying something different. I have to agree, being on BC for all these years can't be very good for your body. also talk to her about testing your hormone levels...that was a good idea. I've always wondered if my testerone levels were super low and if there was anything to do about it. For now, the progesterone cream seems to be helping me...I will deal with one problem at a time!

Take Care and have a great weekend, Stacey :o)

 

mm30 - August 27

i will thanks stacey. wish me luck i hope she listens to me. will be this time next week as she is on holidays.

i'll let you know how i go

have a good one yourself :D and everyone on the forum

m

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question